Alert archive / South Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Charleston, SC

August 10, 2014Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 10, 2014, 2:05 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2014, 2:05 PM EDT (18:05 UTC)
Expired
Aug 10, 2014, 5:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:06 PM EDTFLASH FLOODMount Pleasant, SCSEVERAL VEHICLES STALLED OUT IN DEEP WATER ON COLEMAN BLVD NEAR SEA ISLAND SHOPPING CENTER.
Aug 10, 4:35 PM EDTFLASH FLOODHanahan, SCYEAMANS HALL ROAD CLOSED AT MURRY DRIVE DUE TO HIGH WATER.
Aug 10, 4:47 PM EDTFLASH FLOODNorth Charleston, SCTWO FEET OF WATER ACROSS PORTIONS OF RIVERS AVE NEAR 526.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS52 KCHS 101805
FFWCHS
SCC015-019-102100-
/O.NEW.KCHS.FF.W.0018.140810T1805Z-140810T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT SUN AUG 10 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM SHADOWMOSS TO
  MOUNT PLEASANT REGIONAL AIRPORT...OR ALONG A LINE EXTENDING FROM 6
  MILES SOUTH OF MAGNOLIA GARDENS TO 10 MILES NORTHEAST OF MOUNT
  PLEASANT. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 2 TO 3 INCHES SINCE EARLIER IN  
  THE AFTERNOON AND AN ADDITIONAL 2 TO 3 INCHES CAN STILL OCCUR.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DANIEL ISLAND...CHARLESTON NAVAL COMPLEX...NORTH CHARLESTON...     
  SHADOWMOSS...CAINHOY...MOUNT PLEASANT...DOWNTOWN CHARLESTON...WEST 
  ASHLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3301 7949 3300 7958 3295 7961 3293 7961
      3297 7955 3291 7957 3280 7973 3275 7984
      3277 7992 3276 7987 3268 7989 3254 8018
      3287 8018 3288 8010 3294 8009 3320 7966
      3300 7948

$$
2 follow-up statements
508 
WGUS72 KCHS 101903
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT SUN AUG 10 2014

SCC015-019-102100-
/O.CON.KCHS.FF.W.0018.000000T0000Z-140810T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
303 PM EDT SUN AUG 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHERN BERKELEY AND EASTERN CHARLESTON COUNTIES...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING 
OVER A GOOD PORTION OF THE WARNED AREA. RADAR ESTIMATES INDICATE UP 
TO 3 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA...WITH 
1.65 INCHES FALLING AT THE CHARLESTON AIRPORT IN ABOUT 45 MINUTES. 
AN ADDITIONAL ONE TO TWO INCHES RAIN MAY FALL ACROSS THE WARNED AREA 
BEFORE THE HEAVIER RAIN SHIFTS INLAND. THIS ADDITIONAL RAINFALL WILL 
RESULT IN FLASH FLOODING.

FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW...CAINHOY...DOWNTOWN
CHARLESTON...CHARLESTON...CHARLESTON INTL AIRPORT...DANIEL ISLAND...
HANAHAN...HUGER...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT
PLEASANT...NORTH CHARLESTON...SEABROOK ISLAND...SHADOWMOSS...
SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST ASHLEY...BOONE HALL
PLANTATION...BULL ISLAND...CAPERS INLET...CHARLES TOWNE LANDING...
CHARLESTON NAVAL COMPLEX...DON HOLT BRIDGE...FORT JOHNSON...FORT
SUMTER...GARRIS LANDING...I-26/I-526 INTERCHANGE...ISLE OF PALMS...
JAMES ISLAND COUNTY PARK...MAGNOLIA GARDENS...MAYBANK BRIDGE...MOUNT
PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...NAVAL
WEAPONS STATION CHARLESTON AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...WATER CATCHMENTS...AND
STREAMS. ONLY A FEW INCHES OF MOVING WATER CAN KNOCK A CHILD OFF
THEIR FEET AND SWEEP THEM TO THEIR DEATH.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH 
TWITTER USING #WXREPORT.

&&

LAT...LON 3301 7949 3300 7958 3295 7961 3293 7961
      3297 7955 3291 7957 3280 7973 3275 7984
      3277 7992 3276 7987 3268 7989 3254 8018
      3287 8018 3288 8010 3294 8009 3320 7966
      3300 7948

$$
764 
WGUS72 KCHS 102004
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SUN AUG 10 2014

SCC015-019-102100-
/O.CON.KCHS.FF.W.0018.000000T0000Z-140810T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
404 PM EDT SUN AUG 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHERN BERKELEY AND EASTERN CHARLESTON COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT TORRENTIAL RAIN CAPABLE OF PRODUCING FLASH FLOODING HAD FOCUSED 
OVER THE NORTHERN CHARLESTON AREA. IN THIS AREA...RAIN GAUGE 
READINGS AND DOPPLER RADAR ESTIMATES INDICATED THAT OVER 3 INCHES OF 
RAIN HAD FALLEN DURING THE PAST COUPLE OF HOURS. ADDITIONAL 
TORRENTIAL RAINFALL WILL PRODUCE FLASH FLOODING...ESPECIALLY HIGH 
WATER WHICH WILL RENDER SOME ROADS IMPASSABLE. 

ELSEWHERE ACROSS THE WARNING AREA...RAINFALL RATES HAD EASED 
SOMEWHAT...BUT HIGH WATER REMAINED ON SOME ROADS DUE TO HEAVY RAIN 
THAT HAD ALREADY OCCURRED. DRIVERS SHOULD BE PREPARED TO SEEK 
ALTERNATE ROUTES WHEN ENCOUNTERING HIGH WATER ON ROADS. 

FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW...CAINHOY...DOWNTOWN
CHARLESTON...CHARLESTON...CHARLESTON INTL AIRPORT...DANIEL ISLAND...
HANAHAN...HUGER...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MOUNT
PLEASANT...NORTH CHARLESTON...SEABROOK ISLAND...SHADOWMOSS...
SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...WEST ASHLEY...BOONE HALL
PLANTATION...BULL ISLAND...CAPERS INLET...CHARLES TOWNE LANDING...
CHARLESTON NAVAL COMPLEX...DON HOLT BRIDGE...FORT JOHNSON...FORT
SUMTER...GARRIS LANDING...I-26/I-526 INTERCHANGE...ISLE OF PALMS...
JAMES ISLAND COUNTY PARK...MAGNOLIA GARDENS...MAYBANK BRIDGE...MOUNT
PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...NAVAL
WEAPONS STATION CHARLESTON AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3301 7949 3300 7958 3295 7961 3293 7961
      3297 7955 3291 7957 3280 7973 3275 7984
      3277 7992 3276 7987 3268 7989 3254 8018
      3287 8018 3288 8010 3294 8009 3320 7966
      3300 7948

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:51 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 10, 1:51 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
151 PM EDT SUN AUG 10 2014

.SYNOPSIS...
A STATIONARY FRONT WITH UNSETTLED WEATHER WILL REMAIN OVER OR
NEAR THE AREA INTO MONDAY...THEN BECOME ILL-DEFINED DURING THE
MIDDLE OF THE WEEK. A COLD FRONT MAY THEN CROSS THE REGION BY LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AROUND CHARLESTON
AS OF EARLY AFTERNOON WITH MOST OTHER AREAS DRY. ABUNDANT CLOUD
COVER TODAY HAS HELD DOWN TEMPERATURES A BIT WHICH HAS KEPT
INSTABILITY LOWER. HOWEVER...WE STILL DO EXPECT MORE CONVECTIVE COVERAGE
THROUGH THE AFTERNOON AS THE SEA BREEZE STRENGTHENS A BIT AND
PUSHES INLAND. THE MAIN CONCERN REVOLVES AROUND HEAVY RAIN AND
FLOODING POTENTIAL. CANNOT RULE OUT AN ISOLATED SEVERE STORM AS
WELL WITH DAMAGING WINDS. SEE THE HYDROLOGY SECTION BELOW FOR
ADDITIONAL INFO ON THE POTENTIAL FOR FLASH FLOODING AND QPF
AMOUNTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...WDSPRD SHWRS/TSTMS WL BE ONGOING AFTER SUNSET WITH HIGH
RES GUIDANCE SUGGESTING A LARGE CONVECTIVE CLUSTER COULD MOVE S
OUT OF SRN SC INTO COASTAL SE GA. THIS IS CONCERNING AS THIS COULD
IMPACT THE SAV METRO AREA DURING ALREADY HIGH ASTRONOMICAL
TIDES...THUS ENHANCING THE RISK FOR SIG FLASH FLOODING. ADJUSTED
GRIDDED POPS TO SHOW THE HIGHEST POPS ACROSS THE S WITH HIGHER
POPS SHIFTING BACK N OVRNGT BACK NEAR THE VCNTY OF THE STNRY FNT...
WHICH SHOULD BE LOCATED ACROSS SRN SC. IT WL CONT BE QUITE MUGGY
WITH LOWS IN THE THE MID-UPR 70S.

MONDAY...THE DAY WILL BEGIN WITH LITTLE OVERALL CHANGE IN THE
PATTERN AT THE SURFACE AND ALOFT. A NEARLY STATIONARY FRONT WILL
LINGER OVER THE SOUTH CAROLINA ZONES...WHILE A FAIRLY WEAK TROUGH
PATTERN PREVAILS ALOFT. SHORTWAVE ENERGY FAR TO THE NORTH...DIVING
INTO THE GREAT LAKES AND OHIO VALLEY REGIONS...WILL EXTEND THE
UPPER TROUGH DOWN TOWARD THE EAST COAST LATE IN THE DAY. A WAVE OF
SURFACE LOW PRESSURE WILL TAKE SHAPE ALONG THE MEANDERING FRONT IN
RESPONSE TO THE GRADUALLY AMPLIFYING PATTERN...EVENTUALLY SHIFTING
NORTHEAST UP THE CAROLINA COASTLINE DOWNSTREAM OF THE TROUGH AXIS
OVERNIGHT. THE CONTINUED PRESENCE OF THE BOUNDARY AND SURFACE WAVE
WILL PROVIDE PERSISTENT FORCING FOR ASCENT...AND WHEN COMBINED
WITH SHORTWAVE ENERGY PROGRESSING THROUGH THE REGION...WILL
MAINTAIN DEEP MOISTURE ACROSS THE SOUTHEAST STATES. NUMERICAL
MODELS ARE IN GOOD AGREEMENT INDICATING SCATTERED TO NUMEROUS
THUNDERSTORM DEVELOPMENT DURING THE DAYTIME HOURS...BEFORE
PRECIPITATION COVERAGE DIMINISHES FROM WEST TO EAST OVERNIGHT.
PRECIPITABLE WATER VALUES WILL STILL BE ABOVE 2.25 INCHES ACROSS
THE FORECAST AREA MONDAY AFTERNOON...AND WITH STORM MOTIONS
LESS THAN 10 KT...HEAVY DOWNPOURS AND LOCALIZED FLOODING AGAIN
APPEARS POSSIBLE. THICK CLOUD COVER AND DECENT RAIN COVERAGE WILL
KEEP HIGH TEMPERATURES NEAR OR JUST A DEGREE BELOW SEASONAL
NORMALS...RANGING FROM AROUND 89 DEGREES NORTH TO 92 SOUTH TO THE
ALTAMAHA RIVER.

TUESDAY...THE AXIS OF THE AMPLIFYING UPPER TROUGH WILL EXTEND DOWN
THE EAST COAST...WITH ASSOCIATED SHORTWAVE ENERGY PICKING UP THE
SURFACE LOW AND DRIVING IT NORTHEAST AND OFF THE MID ATLANTIC
COAST BY THE NIGHTTIME HOURS. SUFFICIENT DEEP MOISTURE AND
CONVERGENCE FROM THE SYNOPTIC SCALE FEATURES WILL PROVIDE THE
NECESSARY INGREDIENTS TO ONCE AGAIN SUPPORT RAIN CHANCES IN THE 50
PERCENT RANGE...ESPECIALLY ALONG AND TO THE SOUTH OF THE
TRAILING/WEAK FRONT. STORM MOTIONS ARE NOTABLY FASTER THAN THE
PREVIOUS DAY...HOWEVER PRECIPITABLE WATER VALUES WILL STILL BE
ABOVE 2.0 INCHES. THUS...HEAVY DOWNPOURS AND ISOLATED LOCALIZED
FLOODING ARE STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY
INTERACTIONS OCCUR. TEMPERATURES WILL REACH THE LOWER 90S AWAY
FROM THE LOCALLY COOLER COASTLINE UNDER MOSTLY CLOUDY SKIES. BEST
SHOWER/THUNDERSTORM COVERAGE WILL SHIFT TO THE COASTAL AREAS AND
NEARBY WATERS OVERNIGHT.

WEDNESDAY...THE STRENGTHENING SURFACE LOW WILL HAVE LIFTED WELL TO
THE NORTHEAST OF THE AREA BY MID WEEK...WITH A DIFFUSE BOUNDARY
AND SURFACE TROUGH LINGERING ALONG THE COAST IN ITS WAKE. DRIER
HIGH PRESSURE WILL STRUGGLE TO MAKE SIGNIFICANT PROGRESS TOWARD
THE SOUTHEAST COAST FROM THE OHIO AND TENNESSEE VALLEYS...ALLOWING
A REMNANT BAND OF THE DEEP MOISTURE TO PERSIST ACROSS COASTAL AND
SOUTHERN COUNTIES. WILL TREND RAIN CHANCES DOWNWARD COMPARED TO
PREVIOUS DAYS DUE TO THE WEAKENING SYNOPTIC FEATURES...YET
MAINTAIN SOLID CHANCE POPS IN THE 30 TO 40 PERCENT RANGE DURING
THE DAYTIME HOURS. AS WITH PREVIOUS DAYS...THUNDERSTORM COVERAGE
WILL DIMINISH FROM WEST TO EAST DURING THE EVENING AND NIGHTTIME
PERIODS. HIGH TEMPERATURES WILL REACH THE LOWER 90S
INLAND...WITHIN A DEGREE OR TWO OF SEASONAL NORMALS FOR EARLY/MID
AUGUST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN A BROAD UPPER
TROUGH STRETCHING DOWN MUCH OF THE EASTERN UNITED STATES AND AN
UPPER RIDGE SUPPRESSED WELL TO THE SOUTH OVER FLORIDA AND
EVENTUALLY THE GULF OF MEXICO. A MORE WELL-DEFINED COLD FRONT
REPRESENTING THE LEADING EDGE OF DRIER HIGH PRESSURE WILL SHIFT
TOWARD THE SOUTHEAST STATES BY THURSDAY...POSSIBLY STALLING TO THE
EAST/SOUTHEAST FRIDAY. ALTHOUGH THE SURFACE HIGH WILL BE WEAKENING
AS IT SHIFTS INTO THE AREA LATE THIS WEEK...EXPECT IT TO PROVIDE
SUFFICIENT DRIER AIR TO SUPPORT A MORE SEASONAL CONVECTIVE
COVERAGE SCENARIO THROUGH THE WEEKEND. HAVE THUS INDICATED RAIN
CHANCES BACK TO THE SLIGHT CHANCE TO LOW CHANCE RANGE DURING THE
CLIMATOLOGICALLY FAVORED AFTERNOON HOURS EACH DAY FROM THURSDAY
THROUGH SUNDAY. DEWPOINTS WILL DECREASE A BIT DURING THE EXTENDED
PERIOD...HOWEVER THERE WILL BE LITTLE NOTABLE CHANGE IN THE
OVERALL HIGH TEMPERATURE RANGE. TEMPERATURES WILL PEAK IN THE
LOWER 90S INLAND EACH AFTERNOON.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SIMILAR PATTERN COMPARED TO YESTERDAY WILL SUPPORT WIDESPREAD
SHOWERS AND THUNDERSTORMS OVER THE AREA TODAY...STARTING NEAR
KCHS AND THEN AFFECTING KSAV BY ABOUT 20Z. BEST CHANCES WILL COME
PRIOR TO 00Z BUT CANNOT RULE OUT SOME IMPACTS AFTER THAT AND POSSIBLY
EVEN OVERNIGHT. TOWARD DAYBREAK LOW CLOUDS AND FOG LOOK TO
DEVELOP...PROBABLY STAYING MVFR...BUT MAYBE MORE PREVAILING AND
LASTING LONGER THAN THE 18Z TAFS SUGGEST.

EXTENDED AVIATION OUTLOOK...EXPECT SCATTERED AND MAINLY DIURNAL
SHOWERS AND THUNDERSTORMS...WITH BRIEF PERIODS OF FLIGHT
RESTRICTIONS THROUGH THURSDAY.

&&

.MARINE...
TODAY AND TONIGHT...LGT WND FIELDS WL PERSIST AS A STNRY FNT CONTS
TO MEANDER ACROSS THE SC WTRS. SLGTLY HIGHER WNDS WL BE FOUND
ACROSS THE GA WTRS...BUT BOTH WNDS AND SEAS WL REMAIN WELL BLO ANY
ADV THRESHOLDS. A FEW STG TSTMS WL BE PSBL THROUGH TNGT WHICH MAY
REQUIRE SPECIAL MARINE WRNGS. THIS WL BE ADDRESSED IN THE
HAZARDOUS WX OTLK.

MONDAY AND TUESDAY...A MEANDERING WEAK FRONT WILL PERSIST OVER OR
NEAR THE MARINE ZONES THROUGH THE EARLY WEEK PERIOD...AS A WAVE OF
LOW PRESSURE LIFTS TO THE NORTHEAST AND OFF THE MID ATLANTIC
COAST. EXPECT WIND SPEEDS TO REMAIN 15 KT OR LESS AND SEAS
GENERALLY 2 TO 4 FT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
POSSIBLE EACH DAY...AND SOME STORMS THAT DEVELOP OR MOVE OFFSHORE
FROM LAND AREAS COULD BECOME STRONG ENOUGH TO PRODUCE WINDS IN
EXCESS OF 30 OR 40 KT...HEAVY RAIN AND FREQUENT LIGHTNING. MARINE
WEATHER STATEMENTS AND/OR SPECIAL MARINE WARNINGS MAY BECOME
NECESSARY AT TIMES.

WEDNESDAY THROUGH THURSDAY...THE STATIONARY FRONT BECOMES DIFFUSE
BY MID WEEK AHEAD OF A COLD FRONT BY LATE IN THE PERIOD. THERE
WILL BE SOME TIGHTENING OF THE GRADIENT BETWEEN THE UPSTREAM FRONT
AND THE SUB-TROPICAL ATLANTIC RIDGE TO THE SOUTH/SOUTHEAST...YET
MARINE CONDITIONS WILL REMAIN BELOW ANY ADVISORY HEADLINES.
STRONGER THUNDERSTORMS WILL AGAIN PERIODICALLY OCCUR...ALTHOUGH
PERHAPS WITH LESS FREQUENCY THAN EARLIER IN THE WEEK.

&&

.HYDROLOGY...
SYNOPTIC AND MESOSCALE ATMOSPHERIC CONDS FAVOR ANOTHER ROUND OF HVY
RNFL...MAINLY THIS AFTERNOON BUT POSSIBLY OVERNIGHT AS WELL NEAR
THE COAST. MANY AREAS...ESP ACROSS THE CHARLESTON TRI- COUNTY
AREA...SAW UPWARDS OF 2-4 INCHES WITH ISOLD AMOUNTS OF 6-10 INCHES
WITH SIGNIFICANT FLASH FLOODING NOTED IN DWTN CHARLESTON PRIOR TO
THE ONSET OF HIGH ASTRONOMICAL TIDES. SIGNIFICANT URBAN FLOODING
WAS ALSO OBSERVED IN THE BEAUFORT AND SAVANNAH METRO AREAS AS
WELL. WITH GROUNDS ALREADY SATURATED FROM RECENT HVY RAINS...1-HR
AND 3-HR FLASH FLOOD GUIDANCE VALUES HAVE DROPPED CONSIDERABLY
OVER THE PAST 24 HRS. WITH THE ENVIRON SUPPORTIVE OF EFFICIENT
RNFL...THESE VALUES COULD BE EASILY SURPASSED WHERE THE HEAVIER
CONVECTIVE CONGLOMERATES FORM. COMPLICATING MATTERS IS THAT SOME
OF THE HIGH RES MODELS SUGGEST TSTMS WITH TORRENTIAL RAINS COULD
FALL PRIOR TO AND/OR DURING HIGH TIDE...WHERE TIDE LEVELS ARE
ALREADY RUNNING VRY HIGH DUE TO ASTRONOMICAL INFLUENCES. THIS WL
RESULT IN AN ENHANCED RISK FOR FLASH FLOODING ACROSS THE COASTAL
COUNTIES AND ESPECIALLY IN THE CHARLESTON AND SAVANNAH METRO
AREAS. XPCT GENERAL RNFL AMOUNTS OF 2-4 INCHES THROUGH TNGT WITH
ISOLD AMOUNTS POTENTIALLY EXCEEDING 6-8 INCHES.

&&

.TIDES/COASTAL FLOODING...
ANOTHER ROUND OF COASTAL FLOODING IS LIKELY AGAIN TNGT. CURRENT
AND FCST TIDAL DEPARTURES SUGGEST TIDE LEVELS WL BREACH MODERATE
FLOOD THRESHOLDS ALONG THE LWR SC COAST AND SHALLOW COASTAL
FLOODING THRESHOLDS FOR THE UPR GA COAST. XPCT TIDES OF 7.4-7.7 FT
MLLW IN THE CHARLESTON HARBOR WITH 9.2 TO 9.5 FT MLLW AT FT
PULASKI. SIMILAR TO SATURDAY...HVY RAINS COULD FALL AROUND/NEAR
THE TIME OF HIGH TIDE WHICH WL ONLY EXACERBATE ENHANCE THE FLOOD
IMPACT. A COASTAL FLOOD ADV WL BE ISSUED FOR ALL COASTAL ZONES...
INCLUDING TIDAL BERKELEY...FROM 7PM-MIDNIGHT.

THE PROXIGEAN SPRING TIDE WILL OCCUR TDA AND THESE ASTRONOMICAL
INFLUENCES WILL CONTINUE TO GENERATE ELEVATED TIDES INTO EARLY
THIS WEEK. SINCE ONLY SMALL DEPARTURES ARE NEEDED ABOVE THE
PREDICTED ASTRONOMICAL TIDE VALUES TO RESULT IN AT LEAST SHALLOW
COASTAL FLOODING...THIS WILL LIKELY BOOST TIDE LEVELS ABOVE
CRITICAL THRESHOLDS THROUGH MONDAY OR TUESDAY. THE BEST CHANCE FOR
COASTAL FLOOD ADVISORIES WOULD BE DURING THE EVENING HIGH TIDES.
SHOULD HEAVY RAIN OCCUR AROUND THE TIMES OF THE ELEVATED HIGH
TIDES...RUNOFF WILL BE INHIBITED AND MORE SIGNIFICANT FLOODING
COULD OCCUR WITHIN COASTAL COMMUNITIES.

&&

.EQUIPMENT...
THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A
SIGNIFICANT MECHANICAL FAILURE. THE CURRENT ESTIMATE HAS THE RADAR
RETURNING TO SERVICE BETWEEN AUGUST 21 AND 25.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR GAZ087-088-099>101-
     114>119-137>141.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR GAZ117-119-139-141.
SC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SCZ040-042>045-
     047>052.
     COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR SCZ048>052.
MARINE...NONE.

&&

NEAR TERM...RJB
SHORT TERM...
LONG TERM...
AVIATION...RJB
MARINE...
HYDROLOGY...
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Aug 10, 6:32 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
632 AM EDT SUN AUG 10 2014

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-111045-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-
632 AM EDT SUN AUG 10 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED INTO MONDAY WHICH COULD
PRODUCE FLASH FLOODING. THE FLASH FLOOD WATCH MAY NEED TO BE
EXTENDED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ117-119-139-141-SCZ048>052-111045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
632 AM EDT SUN AUG 10 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN...MORE HEAVY RAIN IS EXPECTED INTO MONDAY WHICH COULD
PRODUCE FLASH FLOODING. THE FLASH FLOOD WATCH MAY NEED TO BE
EXTENDED.

COASTAL FLOODING...ASTRONOMICAL FACTORS AND PERIODS OF ONSHORE
WIND WILL KEEP TIDE LEVELS ELEVATED MONDAY INTO POSSIBLY TUESDAY.
AT LEAST SHALLOW SALT WATER FLOODING WILL OCCUR AROUND THE TIMES
OF THE EVENING HIGH TIDES AND COASTAL FLOOD ADVISORIES WILL LIKELY
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-111045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
632 AM EDT SUN AUG 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND STRONG THUNDERSTORMS...NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS AFFECT THE COASTAL WATERS THROUGH
TONIGHT. WIND GUSTS TO 35 KNOTS...FREQUENT CLOUD TO GROUND
LIGHTNING AND VISIBILITIES DROPPING TO LESS THAN 1 NM AT TIMES ARE
POSSIBLE. SPECIAL MARINE WARNINGS MAY BE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO OR COAST GUARD BROADCASTS FOR THE
LATEST FORECAST AND WARNING INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:11 PM EDTAreal Flood AdvisoryCHSCharleston94 min
Aug 10, 3:02 AM EDTCoastal Flood AdvisoryCHS21 hr
Aug 10, 3:15 AM EDTFlash Flood WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton35 hr
Aug 10, 3:53 AM EDTSpecial Marine WarningCHS67 min
Aug 10, 1:17 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston3 hr
Aug 10, 4:15 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester90 min
Aug 10, 4:37 PM EDTSpecial Marine WarningCHS113 min
Aug 10, 5:07 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester53 min
Aug 10, 5:36 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper3 hr
Aug 10, 5:48 PM EDTAreal Flood AdvisoryCHSBeaufort87 min
Aug 10, 5:48 PM EDTFlash Flood WarningCHSJasper3 hr
Aug 10, 6:18 PM EDTAreal Flood AdvisoryCHSColleton, Hampton3 hr
Aug 10, 6:27 PM EDTSpecial Weather StatementCHSBeaufort63 min
Aug 10, 6:59 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper3 hr
Aug 10, 7:51 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton, Jasper114 min

Nearby

Flash Flood Warnings in South Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.